A Generalized Steady-State Reynolds Equation for Non-Newtonian Fluids, With Application to Journal Bearings

[+] Author and Article Information
I. K. Dien

Zhejiang University, Peoples Republic of China

H. G. Elrod

Department of Mechanical Engineering, Columbia University, New York, NY 10027

J. of Lubrication Tech 105(3), 385-390 (Jul 01, 1983) (6 pages) doi:10.1115/1.3254619 History: Received April 28, 1982; Online November 13, 2009


The purpose of this paper is to derive lubrication equations suitable for constant-property fluids exhibiting inelastic non-Newtonian characteristics. The analysis results in a slightly modified form of Reynolds equation. Fluid characteristics show up in this equation through an equivalent power-law. Data are presented for journal bearing performance over a range of L/D’s and rheological exponents.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In